Community Overdose Action Team warns of THC-infused edibles in misleading packaging

Miami Valley News

MONTGOMERY COUNTY, Ohio (WDTN) — The Montgomery County Coroner’s Office and Community Overdose Action Team (COAT) are warning the public about THC-infused edibles being packaged to look like common snacks.

Tetrahydrocannabinol is the psychoactive compound of cannabis.

According to COAT, Ohio law prohibits dispensaries from selling products with cartoon characters or that bear a resemblance to commercially available products. In this case, online sites are selling homemade edibles and using misleading packaging.

“The THC-infused edibles are often marketed to youth. This is concerning because youth may have trouble discerning the difference between THC-infused edibles and actual food – especially children who cannot read but can recognize familiar packaging,” said Montgomery County Coroner Dr. Kent Harshbarger.

The Coroner’s Office and COAT said these were the symptoms of a THC-related overdose:

  • Extreme confusion
  • Difficulty conversing
  • Poor coordination
  • High levels of anxiety
  • Paranoia
  • Panic attack
  • Fast heart rate
  • Delusions or hallucinations
  • Increased blood pressure
  • Severe nausea or vomiting

If you believe a child has ingested a THC-infused edible(s) and is showing some these symptoms, COAT recommends calling 911 immediately.

Copyright 2021 Nexstar Media Inc. All rights reserved. This material may not be published, broadcast, rewritten, or redistributed.

Latest Video on WDTN.com

Don't Miss

Interactive Radar

More As Seen on 2 NEWS